MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL 1.8MM W/3.5MM SHAFT FOR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL 1.8MM W/3.5MM SHAFT FOR; ACCESSORIES,ARTHROSCOPIC
Model Number 7209506
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon connected the drill to the drill guide and it was inspected.It was found that when the rear end of the guide was aligned with the marking on the drill, the drill tip would come out 3 to 4 mm longer.No case involved all available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was not returned for evaluation.A relationship between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.Factors that are known to contribute to the alleged fault/failure may be a component failure.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
DRILL 1.8MM W/3.5MM SHAFT FOR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10423609
Report Number1219602-2020-01271
Device Sequence Number2949035
Product Code NBH
UDI-Device Identifier03596010474575
UDI-Public03596010474575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209506
Device Catalogue Number7209506
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1